Alert archive / Ohio / Small Craft Advisories in 2013
Small Craft Advisory 38, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jun 1, 2013, 12:30 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2013, 12:30 PM EDT (16:30 UTC)
- Expired
- Jun 1, 2013, 9:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
780 WHUS71 KCLE 011630 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1230 PM EDT SAT JUN 1 2013 LEZ142>149-020030- /O.NEW.KCLE.SC.Y.0038.130601T1630Z-130602T0100Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1230 PM EDT SAT JUN 1 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS AND WAVES: WINDS OF 15 TO 25 KNOTS WILL CAUSE WAVES IN THE NEARSHORE WATERS TO REACH NEAR 4 FEET TODAY. WINDS AND WAVES WILL DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
1 follow-up statement
222 WHUS71 KCLE 011924 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 324 PM EDT SAT JUN 1 2013 LEZ142>149-020100- /O.CON.KCLE.SC.Y.0038.000000T0000Z-130602T0100Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 324 PM EDT SAT JUN 1 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * WINDS AND WAVES: WINDS OF 15 TO 25 KNOTS WILL CAUSE WAVES IN THE NEARSHORE WATERS TO REACH NEAR 4 FEET TODAY. WINDS AND WAVES WILL DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 1, 12:09 PM EDT, 21 minutes earlier.
Area forecast discussion, Jun 1, 12:09 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1209 PM EDT SAT JUN 1 2013
.SYNOPSIS...
LOW PRESSURE OVER THE WESTERN GREAT LAKES WILL MOVE TO QUEBEC BY
SUNDAY AFTERNOON. THIS WILL ALLOW A COLD FRONT TO MOVE ACROSS THE
REGION BY SUNDAY EVENING. A COOL AREA OF HIGH PRESSURE WILL THEN
TAKE CONTROL OVER THE REGION FOR THE BEGINNING OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOULD EXPECT TO SEE SOME SCATTERED SHOWER/THUNDERSTORM
DEVELOPMENT FOR THE AFTERNOON. WILL KEEP AN EYE ON RECOVERY AFTER
MORNING DEBRIS CLOUDINESS. AREA STILL REMAINS IN A SLIGHT
RISK. THE OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTION SHOULD BE
SOMEWHERE NEAR A MENTOR TO MOUNT VERNON LINE FOR AND SHOULD BE A
SOURCE FOR CONVECTIVE INITIATION FOR THE AFTERNOON. FURTHER WEST
NEW DEVELOPMENT MAY OCCUR WITH DECENT DESTABILIZATION. WE WILL
NEED TO MONITOR THE LOCATION OF THE FRONTAL BOUNDARY BY EVENING
ACROSS THE WEST. THE STRENGTH OF THE CONVECTION THAT MAY SNEAK
INTO NW OHIO BEFORE 6 PM WILL HINGE ON THE THICKNESS OF THE DEBRIS
CLOUDS THAT WILL EXIST THROUGH THE DAY. NO DEVIATIONS FROM THIS
WITH THIS LATEST FORECAST UPDATE.
THE ATMOSPHERE CONTINUES TO BE RATHER MOIST WITH A POTENTIAL OF
LOCALLY HEAVY RAINFALL. DO NOT HAVE ENOUGH CONFIDENCE TO HOIST A
WATCH WITH THE UNCERTAINTY OF WHERE THE OUTFLOW BOUNDARIES WILL
RESIDE.
CONVECTIVE DEBRIS CLOUDINESS WILL IMPACT HIGHS TODAY BUT STILL
BELIEVE MOST LOCATIONS WILL WARM INTO THE 80S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
SHOWERS AND THUNDERSTORMS SHOULD MOVE ACROSS THE REGION TONIGHT
INTO SUNDAY AFTERNOON. WE WILL HAVE TO MONITOR FOR THE POTENTIAL
OF GUSTY WINDS WITH THE THUNDERSTORMS THAT MOVE INTO NW OHIO
THIS EVENING. LOCALLY HEAVY RAINFALL WILL ONCE AGAIN BE POSSIBLE
WITH THE STRONGEST THUNDERSTORMS. WILL HAVE TO WATCH FOR ANY
TRAINING OF ECHOES. THE COLD FRONT SHOULD NUDGE ALL OF THE
RAINFALL EAST OF THE REGION AT SOME POINT SUNDAY EVENING. THIS
WILL ALLOW A COOL AREA OF HIGH PRESSURE TO BUILD ACROSS NORTHERN
OHIO AND NW PA. THE HIGH WILL REMAIN IN CONTROL OF THE WEATHER
INTO TUESDAY NIGHT.
SUNDAYS HIGHS WILL OCCUR SLIGHTLY EARLIER THAN NORMAL AS THE COLD
FRONT SWEEPS ACROSS THE REGION. ALL LOCATIONS WILL GET INTO THE
70S WITH THE WARMEST TEMPERATURES ACROSS THE EAST. COOLER MONDAY
AND TUESDAY WITH HIGHS BACK INTO THE 60S TO LOWER 70S. LOWS MONDAY
NIGHT AND TUESDAY WILL ONCE AGAIN DIP BACK INTO THE 40S AT MANY
LOCATIONS. INLAND NW PA COULD FLIRT WITH THE UPPER 30S IF WINDS
LIGHTEN UP ENOUGH BY TUESDAY MORNING.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
FIRST PART OF THE EXTENDED PERIODS IS EXPECTED TO REMAIN DRY AS WEAK
UPPER LEVEL RIDGE RACES EAST IN A NEARLY ZONAL FLOW. A WEAK TROUGH
WILL FOLLOW ON THE HEELS OF THE RIDGE AND BECOME SLIGHTLY NEGATIVELY
TILTED BY THURSDAY NIGHT. THIS TRANSITION WILL AID IN THE
DEVELOPMENT OF SURFACE LOW PRESSURE OVER THE CENTRAL MISSISSIPPI
VALLEY REGION. THE LOW WILL MOVE NORTHEAST ACROSS THE FORECAST AREA
THURSDAY NIGHT AND THEN BECOME ABSORBED IN THE EAST COAST LOW OVER
THE CAROLINAS BY SATURDAY MORNING. HIGH PRESSURE WILL PUSH SOUTH
OVER THE REGION BY FRIDAY AFTERNOON.
THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL GRADUALLY RETURN TO
THE AREA ON THURSDAY INTO FRIDAY MORNING WITH THE SURFACE LOW AND
ASSOCIATED MOISTURE ACROSS THE AREA. SHOWERS SHOULD TAPER OFF DURING
THE DAY ON FRIDAY AND THE LATEST TREND SHOWS THIS WILL OCCUR A BIT
FASTER THAN IN PREVIOUS MODEL RUNS.
WARM AIR ADVECTION WILL RETURN TO THE FORECAST AREA IN ASSOCIATION
WITH THE RIDGING ALOFT AND THE SURFACE LOW PUSHING EAST INTO THE
REGION.
&&
.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
ONGOING SHOWERS OVER THE WEST THRIVING ON OUTFLOW BOUNDARIES FROM
EARLIER THUNDERSTORMS. THE OUTFLOWS COULD BE A FOCUS FOR THE
DEVELOPMENT OF MORE THUNDERSTORMS LATER THIS
AFTERNOON...ESPECIALLY OVER THE EAST HALF OF THE AREA. A POTENT
LITTLE UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE EAST ACROSS THE
AREA THIS AFTERNOON AND WILL BE THE UPPER LEVEL SUPPORT TO HELP
WITH THE DEVELOPMENT OF THE THUNDERSTORMS. SO...SITES LIKE MANSFIELD
AKRON CANTON...AND YOUNGSTOWN COULD HAVE THE POTENTIAL FOR
SEVERE WEATHER LATER TODAY. ERIE COULD BE CLOSE IF CONVECTION
DEVELOPS ALONG THE LAKE BOUNDARY BUT EXPECTING IT TO REMAIN JUST
SOUTH OF THE FIELD.
SECOND UPPER LEVEL DISTURBANCE ARRIVES LATE TONIGHT IN THE WEST
AND THIS WILL BE THE FOCUS FOR THE NEXT ROUND OF THUNDERSTORMS.
THIS ACTIVITY WILL MOVE FROM WEST TO EAST. COLD FRONT MOVES INTO
THE WESTERN PORTIONS OF THE FORECAST AREA BY THE END OF THE PERIOD.
.OUTLOOK...NON VFR CONDITIONS LIKELY SUNDAY WITH SHOWERS/THUNDERSTORMS.
NON-VFR CEILINGS POSSIBLE SUNDAY NIGHT AND MONDAY MORNING NE OH/NW
PA.
&&
.MARINE...
MARINE FORECAST COULD BE TRICKY AS FAR AS WHETHER SMALL CRAFT
ADVISORIES WILL BE NEEDED. WINDS INCREASE TO 10 TO 20 KNOTS OUT OF
THE SOUTHWEST AHEAD OF THE COLD FRONT BUT THE DIRECTION WILL BE
TRANSITIONING THROUGH SATURDAY NIGHT INTO SUNDAY. THE CONCERN WILL
BE THE FACT THE WINDS WILL NOT MAINTAIN A LONG ENOUGH PERIOD AT THE
SAME DIRECTION TO BUILD WAVES UP TO SMALL CRAFT ADVISORY. ONCE COLD
AIR ADVECTION TAKES PLACE ON SUNDAY...WINDS START TO DIMINISH FAIRLY
RAPIDLY AS COLD FRONT PUSHES WELL EAST OF THE REGION. HENCE...THERE
MAY BE A BRIEF PERIOD IN WHICH SMALL CRAFT ADVISORY HEADLINES MAY BE
NEEDED. MAY DECIDE TO ADD THE SMALL CRAFT MAY BE NEEDED WORDING TO
THE FORECAST. OTHERWISE...NOT EXPECTING THE LAKE TO GET OUT OF HAND
THE REST OF THE FORECAST PERIOD AS HIGH PRESSURE BUILDS WEAK
GRADIENT SOUTH INTO THE AREA THROUGH WEDNESDAY. A WEAK LOW PRESSURE
SYSTEM WILL MOVE OVER THE LAKE ON THURSDAY BUT WINDS SHOULD BE
MINIMAL WITH THIS FEATURE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.
&&
SYNOPSIS...MULLEN
NEAR TERM...MULLEN/OUDEMAN
SHORT TERM...MULLEN
LONG TERM...LOMBARDY
AVIATION...LOMBARDY
MARINE...LOMBARDYHazardous weather outlook, Jun 1, 4:37 AM EDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 437 AM EDT SAT JUN 1 2013 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-020845- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 437 AM EDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LEZ061-142>149-162>169-020845- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 437 AM EDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 1, 9:52 AM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
952 AM EDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG GALION 40.73N 82.79W
05/31/2013 CRAWFORD OH TRAINED SPOTTER
A TWO FOOT DIAMETER BRANCH FELL ON A PARKED VAN CAUSING
MAJOR DAMAGE. THE BRANCH ALSO CAUSED MINOR DAMAGE TO A
GARAGE.
&&
YEAGERThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:16 PM EDT | Special Marine Warning | CLE | 29 min | |
| Jun 1, 12:48 AM EDT | Special Marine Warning | CLE | 87 min | |
| Jun 1, 7:06 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jun 1, 6:19 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 26 min |
| Jun 1, 6:45 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 30 min |
Nearby
Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.